MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION ASSY,MAIH, 3.0 DIA, W/SWITCH, 100-120VONLY, PACKAG; INTERNAL PADDLE

ZOLL MEDICAL CORPORATION ASSY,MAIH, 3.0 DIA, W/SWITCH, 100-120VONLY, PACKAG; INTERNAL PADDLE
Model Number 1011-0139-04
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown), the associated defibrillator failed to discharge using these attached internal handles.Complainant indicated that the clinician obtained another set of handles to continue treating the patient.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also updating information submitted on the initial medwatch report.Evaluation results: the internal handles were received for evaluation with the paddle wires cut through on the shock button side.The shock button was observed stuck in place and unable to move.Due to the damage, the internal handles were unable to be tested for discharge functionality.After dissection/disassembly of the handles we were able to confirm that the internal components had migrated to a void inside the handle cavity causing the shock button not to function.It was determined that extreme heat of 400 degrees or more would be required to cause the observed internal components migration well outside recommended temperature exposure for the handles.The cause of the exposure could not be firmly established with the end user.However, this circumstance appears to be isolated to this facility.Analysis of reports of this type has not identified an increase in trend.
 
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) year old patient (gender unknown), the associated defibrillator failed to discharge using these attached internal handles.Complainant indicated that the clinician obtained another set of handles to continue treating the patient.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.

Brand Name
ASSY,MAIH, 3.0 DIA, W/SWITCH, 100-120VONLY, PACKAG
Common Device Name
INTERNAL PADDLE
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key8293743
Report Number1220908-2019-00186
Device Sequence Number13876163
Product Code LDD
UDI-Device Identifier00847946022358
UDI-Public00847946022358
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1011-0139-04
Device Catalogue Number8011-0139-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight94